Does anyone have any experience of propranolol? Watch

Anonymous #1
#1
Report Thread starter 3 years ago
#1
I'm suffering from anxiety and panic attacks and my doctor prescribed me 10mg Propranolol tablets to be taken as and when I need it, they're meant to stop the physical symptoms of anxiety but so far they only seem to stop the heart racing and not much else (nausea is my other main symptom and it hasn't helped with that). I've noticed they do reduce the length and severity of my panic attacks but they don't actually make me feel much calmer.

10mg is the lowest dose they give you so I'm going to speak to my doctor soon about raising the dose, but in the meantime, has anyone else had a similar experience? I've been taking it once or twice a day since Saturday but would taking the maximum 3 doses a day make it work better?
0
reply
nverjvlev
Badges: 16
Rep:
?
#2
Report 3 years ago
#2
I took propranolol for a while for migraines and I suffered side effects worse than the actual migraines - they gave me weird headaches and I felt dizzy and nauseous in my stomach and my head and it got worse if I moved. I'd suggest talking to your doctor about increasing the dosage because, like me, some people respond really badly to it. It works by lowering your blood pressure so definitely don't make any changes without contacting your GP or talking to a pharmacist about it.
0
reply
Sabertooth
Badges: 20
Rep:
?
#3
Report 3 years ago
#3
I used to take propranolol for anxiety and while it helped with my racing heart, like you it did nothing for my nausea. You said they "don't actually make me feel much calmer", I think that's the case for a lot of people. It helps with physical symptoms of anxiety whereas you might still feel anxious in your thoughts. A benzo would tackle the mental anxiety but they are addictive and doctors don't like to prescribe them. 10mg is a low dose so I think you should try talking to your doctor about increasing propranolol and hopefully that might help with the nausea and then once the physical symptoms you're experiencing are taken care of you will hopefully feel less mental anxiety.
0
reply
Jenx301
Badges: 19
Rep:
?
#4
Report 3 years ago
#4
They don't make you feel less anxious mentally - only physically as has been said. I was on 40mg 3 times a day so it might help to increase the dose. Some SSRIs help with anxiety as well if it is more long term as far as I know. Go back to your GP
0
reply
Johann von Gauss
Badges: 14
Rep:
?
#5
Report 3 years ago
#5
Read as "Does anyone have any experience with procreation?"

Was about to reply "this is TSR"
1
reply
It's****ingWOODY
  • Political Ambassador
Badges: 20
Rep:
?
#6
Report 3 years ago
#6
If it's severe anxiety, propranolol will largely be useless and comes with all manner of sides, including weight gain, tiredness and dizziness. SSRIs will likely be more helpful.
0
reply
Xenobee
Badges: 10
Rep:
?
#7
Report 3 years ago
#7
i was on propanalol for a little while, i found personally that unless it was at least 30mg that it wouldn't notice any effects, and with that i had to take it multiple times a day, if you are finding that you don't like the tablets you are on, after a few months you can ask for some new ones which they will probably put you on something like citalopram or sertraline
0
reply
Ghotay
Badges: 13
Rep:
?
#8
Report 3 years ago
#8
Propanolol is a beta blocker. It works to slow your heart rate down, nothing else. It will not help with your nausea no matter how much you take. Nor is it likely to decrease your mental state of anxiety. It sounds like it is working pretty well in its intended function. If you don't find stopping your heart racing to be helpful, then there is probably no need to take them, although you should consult your doctor. If you are struggling with nausea, ask your doctor if there's anything he thinks may help.
0
reply
AngryRedhead
Badges: 21
Rep:
?
#9
Report 3 years ago
#9
I read this as Propanolol for some reason... There isn't anything funny about alcohol molecules.
0
reply
1lastchance
Badges: 7
Rep:
?
#10
Report 3 years ago
#10
I take propranolol due to my high heart rate. Haven't noticed any side effects and it has slow my heart rate down
0
reply
Kindred
Badges: 20
Rep:
?
#11
Report 3 years ago
#11
Took it before each of my exams when I was struggling to make sure I stayed physically calm through them. Since I didn't take them when I was actually having issues i'm not sure how well they really worked. Didn't have any problems so I guess they worked fine. Had to pee as soon as I left though (that is a possible side effect).
0
reply
georgem93
Badges: 17
Rep:
?
#12
Report 3 years ago
#12
10mg tds is still a fairly low dose, there's a 160mg s/r tablet on the market. As said before, it's a beta blocker, all it does is slow down your heart rate, just like atenolol. It's widely prescribed because it's cheap, there are plenty of alternatives, tell your doctor you're not getting on well with it and it can be changed. SSRI's such as fluoxetine could be prescribed. Tricyclic antidepressants are only really prescribed for depression by old school doctors these days, they're more used for migraines.
0
reply
Scottywilson
Badges: 1
Rep:
?
#13
Report 1 week ago
#13
Am on proprandol at the moment on my second week and I’ve had a terrible time. Started right on the 40mg 3 times a day , the first day it worked wonders like the physical symptoms went away but I have severe anxiety and it overpowered it , the next week or so I’ve been feeling really weird not my self , weird headaches and dizzy, struggle to go outside and also feeling weird inside I think I might of started on to much of a dose rather than one a day , but it said take one daily up to 3 times a day so don’t know if that’s affected it , so i went to my doctors and told her everything I’ve been feeling and she put me on slow release and I took it today and just feel the same , it doesn’t agree to everyone so I thought it was best to come off them , side affects I got actually made me worse and I started to worry loads and had to go to the doctors to get my bloods and that done cause I was worrying loads about them and thinking they would affect my heart , just thought I would write my experience hoped this had helped anyone who’s feeling the same .
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top

Are you attending a Global Climate Strike?

Yes, I'm striking (8)
6.56%
No, but I wanted to/I support the cause (69)
56.56%
No (45)
36.89%

Watched Threads

View All